MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Affected channels were observed during in situ testing.User reported hearing 'muffled' sound.The electrode array has likely migrated out of the cochlea.
 
Event or Problem Description
Initially affected channels were observed during in situ testing.Recipient reported hearing 'muffled' sound.Programming changes were made to accommodate the affected channels.Recipient's hearing performance after programming was reportedly good.Objective speech testing scores were approximately 80%, consistent with previous test results and it was decided at that time that the recipient will be further monitored.As per additional information received in october 2020 the recipient requested a revision surgery due to decrease in hearing performance.
 
Additional Manufacturer Narrative
Additional information: based on the available information from the field, the recipient's hearing performance decreased.A partial migration of the active electrode out of cochlea has been observed.Further medical intervention is considered, but no date has been scheduled yet.
 
Event or Problem Description
Initially affected channels were observed during in situ testing.Recipient reported hearing 'muffled' sound.Programming changes were made to accommodate the affected channels.Recipient's hearing performance after programming was reportedly good.Objective speech testing scores were approximately 80%, consistent with previous test results and it was decided at that time that the recipient will be further monitored.As per additional information received in october 2020 the recipient requested a revision surgery due to decrease in hearing performance.The scheduled surgery was cancelled due to insurance reason.No new date for re-implantation has been scheduled yet.
 
Additional Manufacturer Narrative
Additional information: based on the available information from the field, the recipient's hearing performance decreased.A partial migration of the active electrode out of cochlea has been observed.Re-implantation is considered, but no date has been scheduled yet.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key10724664
Report Number9710014-2020-00607
Device Sequence Number3483474
Product Code MCM
UDI-Device Identifier09008737062743
UDI-Public(01)09008737062743
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1000 MED-EL CONCERT
Device Catalogue Number07673
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer10/16/2020
10/16/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/18/2020
02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR